Alert archive / New Jersey / Dense Fog Advisories in 2015
Dense Fog Advisory 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 22, 2015, 11:26 PM EST for 16 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware; 8 counties in Pennsylvania. It took effect at Dec 23, 2015, 12:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 11:26 PM EST (04:26 UTC)
- In effect from
- Dec 23, 2015, 12:00 AM EST
- Expired
- Dec 23, 2015, 3:47 PM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 27 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121 WWUS71 KPHI 230426 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1126 PM EST TUE DEC 22 2015 NJZ001-007>009-PAZ054-055-060>062-101>106-231400- /O.NEW.KPHI.FG.Y.0013.151223T0500Z-151223T1400Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 1126 PM EST TUE DEC 22 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. * TIMING...AREAS OF DENSE FOG WILL DEVELOP OVERNIGHT AND EARLY WEDNESDAY MORNING. * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
6 follow-up statements
142 WWUS71 KPHI 230612 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 112 AM EST WED DEC 23 2015 NJZ010-012>027-231500- /O.EXB.KPHI.FG.Y.0013.000000T0000Z-151223T1500Z/ SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...SOMERVILLE...NEW BRUNSWICK...FREEHOLD... SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 112 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NJZ001-007>009-PAZ054-055-060>062-101>106-231500- /O.EXT.KPHI.FG.Y.0013.000000T0000Z-151223T1500Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 112 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
414 WWUS71 KPHI 230836 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 AM EST WED DEC 23 2015 NJZ001-007>010-012>027-PAZ054-055-060>062-101>106-231500- /O.CON.KPHI.FG.Y.0013.000000T0000Z-151223T1500Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON... HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT... PERKASIE...MORRISVILLE...DOYLESTOWN 336 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
019 WWUS71 KPHI 231453 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 953 AM EST WED DEC 23 2015 NJZ015-017>019-PAZ060-061-101>106-231600- /O.CAN.KPHI.FG.Y.0013.000000T0000Z-151223T1500Z/ MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...TRENTON...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING...ALLENTOWN... HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT... PERKASIE...MORRISVILLE...DOYLESTOWN 953 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE IMPROVED ACROSS SOME AREAS THIS MORNING. A FEW PATCHES OF DENSE FOG COULD STILL BE FOUND FOR THE NEXT HOUR OR SO. $$ DEZ001>004-232300- /O.EXB.KPHI.FG.Y.0013.000000T0000Z-151223T2300Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH 953 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. CONDITIONS WILL BE WORSE ESPECIALLY CLOSE TO THE AREAS NEAR DELAWARE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NJZ001-007>010-012>014-016-020>027-PAZ054-055-062-232300- /O.EXT.KPHI.FG.Y.0013.000000T0000Z-151223T2300Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... PENNSVILLE...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...BETHLEHEM...EASTON 953 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. FOR AREAS ACROSS EASTERN AND SOUTHERN NEW JERSEY...THE CONDITIONS WILL BE WORSE NEAR THE SHORE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
423 WWUS71 KPHI 231509 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1009 AM EST WED DEC 23 2015 DEFAULT OVERVIEW SECTION PAZ101-102-232300- /O.EXA.KPHI.FG.Y.0013.000000T0000Z-151223T2300Z/ WESTERN CHESTER-EASTERN CHESTER- INCLUDING THE CITIES OF...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE 1009 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. CONDITIONS WILL BE WORSE ESPECIALLY CLOSE TO THE AREAS NEAR DELAWARE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ DEZ001>004-NJZ001-007>010-012>014-016-020>027-PAZ054-055-062- 232300- /O.CON.KPHI.FG.Y.0013.000000T0000Z-151223T2300Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-NORTHAMPTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...PENNSVILLE... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...BETHLEHEM... EASTON 1009 AM EST WED DEC 23 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. FOR AREAS ACROSS EASTERN AND SOUTHERN NEW JERSEY...THE CONDITIONS WILL BE WORSE NEAR THE SHORE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
230 WWUS71 KPHI 231803 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 103 PM EST WED DEC 23 2015 DEFAULT OVERVIEW SECTION DEZ001>003-NJZ001-007>010-012-013-016-020>023-027-PAZ062-231915- /O.CAN.KPHI.FG.Y.0013.000000T0000Z-151223T2300Z/ NEW CASTLE-KENT-INLAND SUSSEX-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-NORTHAMPTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...PENNSVILLE...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...WHARTON STATE FOREST... BETHLEHEM...EASTON 103 PM EST WED DEC 23 2015 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. AREAS OF FOG HAVE LIFTED INTO A LOW OVERCAST. THE THREAT FOR LOWER VISIBILITIES HAS PASSED. $$ DEZ004-NJZ014-024>026-PAZ054-055-101-102-232300- /O.CON.KPHI.FG.Y.0013.000000T0000Z-151223T2300Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-CARBON-MONROE-WESTERN CHESTER- EASTERN CHESTER- INCLUDING THE CITIES OF...REHOBOTH BEACH...SANDY HOOK... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...JIM THORPE... STROUDSBURG...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE 103 PM EST WED DEC 23 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * IMPACTS...POOR VISIBILITY OF ONE-QUARTER MILE OR LESS AT TIMES WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. FOR AREAS ACROSS EASTERN AND SOUTHERN NEW JERSEY...THE CONDITIONS WILL BE WORSE NEAR THE SHORE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
193 WWUS71 KPHI 232047 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 PM EST WED DEC 23 2015 DEFAULT OVERVIEW SECTION DEZ004-NJZ014-024>026-PAZ054-055-101-102-232200- /O.CAN.KPHI.FG.Y.0013.000000T0000Z-151223T2300Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-CARBON-MONROE-WESTERN CHESTER- EASTERN CHESTER- INCLUDING THE CITIES OF...REHOBOTH BEACH...SANDY HOOK... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...JIM THORPE... STROUDSBURG...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE 347 PM EST WED DEC 23 2015 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS DIMINISHED ACROSS THE REGION. PATCHY FOG STILL REMAINS IN SOME AREAS...ESPECIALLY ACROSS THE HIGHER HILLTOPS AND NEAR THE SHORE AREAS. DRIVE WITH CAUTION IN FOGGY AREAS. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 22, 9:41 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 22, 9:41 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EST TUE DEC 22 2015
.SYNOPSIS...
AN AREA OF LOW PRESSURE IS EXPECTED TO EMERGE EAST OF THE SOUTHERN
ROCKIES AND ACROSS THE CENTRAL PLAINS THIS EVENING. AN ASSOCIATED
WARM FRONT IS THEN FORECAST TO DEVELOP AND EXTEND INTO THE TENNESSEE
AND OHIO VALLEYS, AND THIS FRONT WILL PASS OVER OUR REGION LATE
WEDNESDAY. A COLD FRONT WILL CROSS THE MID ATLANTIC THURSDAY NIGHT,
FOLLOWED BY HIGH PRESSURE BRIEFLY RETURNING FOR CHRISTMAS DAY. THE
NEXT WARM FRONT SHOULD LIFT NORTH THROUGH OUR REGION SATURDAY, WITH
ANOTHER COLD FRONT POTENTIALLY CROSSING THE AREA SUNDAY. MORE
UNSETTLED WEATHER MAY FOLLOW INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CHALLENGE TONIGHT WILL BE THE FOG. RIGHT BEFORE SUNSET, THE
STRATUS THINNED ACROSS SOME OF OUR WESTERN ZONES LEAVING JUST HIGH
CLOUDS. AS A RESULT, VISIBILITIES HAVE FALLEN. IN SOME CASES THE
FOG IS DENSE. IT'S NOT WIDESPREAD AT THIS TIME AND WE WILL COVER
WITH A NOWCAST. GOING FORWARD THROUGH THE NIGHT, AN ADVISORY MAY
BE NEEDED, ESPECIALLY FOR SOUTHEAST PA, EAST-CENTRAL PA, AND
NORTHWEST NJ.
PREVIOUS AFD...
PRECIP HAS ALL BUT COME TO AN END ACRS THE REGION. THERE ARE A
FEW REMAINING SHOWERS THAT WILL MOVE THRU IN THE NEXT HOUR OR TWO
AND THEN EVERYTHING SHOULD BE OVER. A DRY, CLOUDY AND VERY WARM
NIGHT IS IN STORE. THAT SHOULD ALSO SET THE STAGE FOR SOME FOG, TO
DEVELOP IN THE ERLY MRNG HOURS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A WARM FRONT TO THE S WILL MAKE ITS WAY ACRS THE REGION ON WED.
THIS WILL BRING ANOTHER DAY OF RAIN, BUT WARMER TEMPS AS THE FRONT
MOVES TO THE N BY THE END OF THE PD. PRECIP WILL START FROM S TO N
DURG THE ERLY MRNG AND SHUD CONTINUE ON AND OFF FOR THE BALANCE OF
THE DAY. AS THE FRONT MOVES NWD, THE AXIS OF PRECIP SHUD MOVE AS
WELL, SO ITS PSBL BY THE END OF THE DAY, THE STEADIEST PRECIP IS
OVER NRN AREAS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UNSETTLED WEATHER AND VERY WARM CONDITIONS ARE EXPECTED THROUGH MOST
OF THE LONG TERM PERIOD. FROM WEDNESDAY NIGHT AND INTO THURSDAY,
STRONG WARM AIR ADVECTION WILL CONTINUE ACROSS OUR FORECAST AREA,
THANKS TO A WARM FRONT LIFTING NORTH THROUGH THE MID ATLANTIC
STATES. SOME SCATTERED SHOWER WILL REMAIN POSSIBLE ACROSS THE
FORECAST AREA WEDNESDAY NIGHT THROUGH THURSDAY AS THE WARM FRONT
PUSHES FARTHER NORTH AND A SUBSEQUENT COLD FRONT APPROACHES FROM THE
WEST. THIS PERIOD, HOWEVER, WILL NOT BE A TOTAL WASHOUT AS THERE
WILL LIKELY BE BREAKS IN THE SHOWER ACTIVITY FROM TIME TO TIME. OF
NOTE, AN UNSEASONABLY WARM AND HUMID AIRMASS WILL BE IN PLACE WITH
DEWPOINTS IN THE 60S, AND THERE LOOKS TO BE SOME ELEVATED
INSTABILITY, WHICH COULD ALSO YIELD A FEW ISOLATED RUMBLES OF
THUNDER WITH THE SCATTERED SHOWER ACTIVITY THURSDAY AFTERNOON TO
EARLY EVENING. BY LATE THURSDAY NIGHT, ANY REMAINING SCATTERED
SHOWER ACTIVITY SHOULD BE DIMINISHING AND PASSING OFF TO THE
SOUTHEAST AS THE COLD FRONT SLOWLY EDGES AWAY FROM THE AREA.
THE OTHER BIG STORY WITH THURSDAY WILL BE THE UNSEASONABLY WARM,
RECORD-BREAKING AIRMASS IN PLACE. A STRONG SOUTHWESTERLY FLOW WILL
BE IN PLACE THROUGH THE DAY, SENDING TEMPERATURES TO RECORD
TERRITORY, AND WE HAVE FORECAST HIGHS TO REACH WELL INTO THE 70S
ACROSS THE FORECAST AREA, EXCEPT THE HIGHER TERRAIN IN THE POCONOS
WHICH MAY FALL SHORT OF 70 DEGREES AND MAX OUT IN THE UPPER 60S. ALL
EIGHT OF OUR LONG TERM CLIMATE SITES WOULD EASILY SET RECORD HIGH
TEMPERATURES FOR DECEMBER 24, AND AT SOME SITES THE ALL-TIME WARMEST
DECEMBER DAY MAY ALSO BE SET. MORE INFORMATION ON THE RECORD HIGHS
CAN BE FOUND IN THE CLIMATE SECTION BELOW. FURTHERMORE, DEPENDING ON
THE TIMING OF THE WARM FRONT LIFTING NORTH THROUGH THE FORECAST AREA
WEDNESDAY EVENING/NIGHT, RECORD HIGHS FOR DECEMBER 23 MAY ALSO BE
SET SHORTLY BE MIDNIGHT.
CHRISTMAS DAY/FRIDAY SHOULD FEATURE DRIER CONDITIONS OVERALL,
ESPECIALLY FOR THE NORTHERN HALF OF THE FORECAST AREA AS AN AREA OF
HIGH PRESSURE AROUND THE GREAT LAKES TRIES TO BUILD TOWARD THE
REGION. THERE IS, HOWEVER, THE POTENTIAL FOR SOME MOISTURE TO WORK
ITS WAY BACK INTO SOUTHERN PARTS OF OUR FORECAST AREA AS THE
PREVIOUSLY MENTIONED FRONTAL BOUNDARY LOSES STEAM AND BEGINS TO
STALL. AS FAR AS TEMPERATURES GO, IT WILL BE NOTICEABLY COOLER ON
CHRISTMAS DAY, ABOUT 10 TO 12 DEGREES COOLER OVERALL AS COMPARED TO
THURSDAY, BUT THIS WILL OF COURSE STILL BE WELL ABOVE AVERAGE FOR
LATE DECEMBER. WE EXPECT MAXIMUM TEMPERATURES CHRISTMAS DAY TO RANGE
FROM THE MID 50S IN THE SOUTHERN POCONOS TO THE MID 60S INTO THE
DELAWARE VALLEY, SOUTHERN NJ, AND MOST OF THE DELMARVA.
THROUGH THE REMAINDER OF THE LONG TERM PERIOD, MODEL SOLUTIONS DO
TEND TO DIVERGE MORE, WITH RESPECT TO THE TIMING OF A POTENTIAL WARM
FRONT LIFTING NORTH THROUGH THE REGION SATURDAY, FOLLOWED BY A COLD
FRONT ON SUNDAY. THIS UNSETTLED PATTERN MAY CONTINUE THEN INTO EARLY
NEXT WEEK AS ANOTHER STORM SYSTEM COULD AFFECT THE MID ATLANTIC.
DETAILS ON THE TIMING AND TRACK OF FRONTAL BOUNDARIES AND ASSOCIATED
AREAS OF LOW PRESSURE VARY GREATLY AT THIS TIME, AND WE GENERALLY
FOLLOWED A BLEND OF WPC AND SUPERBLEND GUIDANCE WITH CONTINUITY WITH
RESPECT TO TEMPERATURES, WINDS, AND POPS ACROSS THE FORECAST AREA.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WITH THE FOG AND LOW CLOUDS DEVELOPING SOONER RATHER THAN LATER
ACROSS OUR WESTERN ZONES, KRDG IS MOST LIKELY DOWN FOR THE NIGHT
WITH IFR/LIFR. UPDATES SENT.
PREVIOUS AFD...
IFR AND LIFR CIGS AND GELY MVFR VSBYS CONTINUE ACRS THE REGION AND
WILL THRU THE EVE. ITS PSBL THERE CUD BE SOME IMPROVEMENT LATER THIS
EVE, BUT CONFIDENCE REMAINS LOW. THEN LATER TONIGHT, THERE WILL BE
A RETURN TO IFR/LIFR AND CUD BE SOME LIFR VSBYS IN FOG.
ON WED, ANOTHER AREA OF PRECIP WILL MOVE UP FROM THE S AS A WARM
FRONT MOVES THRU THE REGION. THIS WILL KEEP RAIN OVER THE AREA FOR
A GOOD PORTION OF THE DAY. CONSEQUENTLY IFR/LIFR IS ANTICIPATED FOR
MOST OF WED.
SW WIND WILL BECOME LIGHT E TO SE OVERNIGHT THEN PICK UP FROM THE SE
AROUND 10 TO 15 KT AND EVENTUALLY MORE SW BY WED EVE AS THE FRONT
MOVES BY.
OVERALL, NOT THE BEST DAY FOR FLYING.
OUTLOOK...
WEDNESDAY NIGHT...IFR/MVFR CONDITIONS SHOULD GRADUALLY IMPROVE
INTO MOSTLY THE MVFR RANGE ONCE A WARM FRONT LIFTS NORTH OF THE
AREA AND RAIN DIMINISHES. SOUTH-SOUTHWESTERLY WINDS AT 10 TO 20
KNOTS.
THURSDAY...MVFR CONDITIONS SHOULD LAST THROUGH THE FIRST HALF OF THE
DAY, WITH SOME IMPROVEMENT TO VFR FOR THE AFTERNOON. A LATE DAY TO
EVENING COLD FRONT PASSAGE COULD BRING LOWER CONDITIONS IN SCATTERED
SHWRS. WIND SHIFT THURSDAY NIGHT FROM SOUTHWEST TO WEST-NORTHWEST.
FRIDAY...MAINLY VFR CONDITIONS. MORE SCATTERED SHWRS AND POSSIBLE
SUB-VFR CONDITIONS, ESPECIALLY INTO FRIDAY NIGHT.
SATURDAY AND SUNDAY...PERIODS OF MVFR POSSIBLE IN SHOWERS AS A WARM
FRONT PASSES THROUGH SATURDAY, FOLLOWED BY A COLD FRONT SUNDAY.
&&
.MARINE...
THE SMALL CRAFT ADVISORY FOR TONIGHT HAS BEEN DROPPED. MORE
HEADLINES EXPECTED FOR LATER TOMORROW.
PREVIOUS AFD...
CONDS REMAIN QUITE MARGINAL, BUT THE SCA WILL REMAIN IN
EFFECT FOR THE CSTL WATERS. ITS POSSIBLE IT MAY BE ABLE TO COME
DOWN BEFORE THE CURRENT MIDNIGHT EXPIRATION TIME.
OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...A STRONG SOUTH-SOUTHWESTERLY FLOW
WILL CREATE SMALL CRAFT ADVISORY CONDITIONS FOR THE ATLANTIC
COASTAL WATERS AND INTO DELAWARE BAY. WIND GUSTS WILL MOSTLY BE IN
THE 25 TO 30 KNOT RANGE, WITH 5 TO 7 FOOT SEAS FOR THE COASTAL
WATERS AND 2 TO 4 FOOT SEAS INTO DELAWARE BAY.
FRIDAY AND SATURDAY...MAINLY SUB-ADVISORY CONDITIONS ARE EXPECTED.
SUNDAY...SCA CONDITIONS COULD RETURN FOR THE COASTAL WATERS AS WIND
GUSTS MAY APPROACH 25 KNOTS FOR A TIME AND SEAS MAY BUILD TO 5 FEET.
&&
.CLIMATE...
DAILY RECORD HIGHS ARE POSSIBLE THIS WEDNESDAY, DECEMBER 23. THE
CALENDAR DAY HIGHS ON WEDNESDAY MAY OCCUR CLOSE TO MIDNIGHT WHEN
TEMPERATURES ARE EXPECTED TO RISE AFTER A WARM FRONT MOVES
THROUGH. THERE IS STILL UNCERTAINTY WITH THE TIMING OF THE WARM
FRONT BUT THE EARLIER THE WARM FRONT MAKES IT HERE, THE MORE
LIKELY THESE DAILY RECORDS WILL BE BROKEN.
DAILY RECORD HIGHS ARE EXPECTED THURSDAY, DECEMBER 24TH. CURRENTLY,
RECORD HIGHS ARE FORECAST FOR ALL 8 CLIMATE SITES.
THE FOLLOWING TABLE LISTS THE DAILY RECORD HIGHS FOR DECEMBER 23 AND
24TH THAT ARE IN JEOPARDY AT OUR EIGHT CLIMATE SITES.
DECEMBER 23 DECEMBER 24
SITE RECORD HIGH YEAR(S) SET RECORD HIGH YEAR(S) SET
----------- ----------- ----------- -----------
ACY 65 1990 65 1982
PHL 66 1990 64 1990, 2014
ILG 66 1990 65 2014
ABE 64 1990 62 1990
TTN 70 1891 63 1990, 2014
GED 68 1949, 2013 69 2014
RDG 63 1990, 2007 63 1990
MPO 58 1990 62 1990
WE MAY APPROACH ALL-TIME MONTHLY RECORD HIGHS (I.E., THE WARMEST DAY
IN DECEMBER) AS WELL. CURRENT FORECAST HIGHS ON THE 24TH ARE WITHIN
1-3 DEGREES OF THESE MONTHLY RECORDS AT SEVERAL LOCATIONS.
MONTHLY RECORD
SITE HIGHS FOR DECEMBER DATE(S) SET
------------------ -----------
PHL 73 12/4/1998, 12/7/1998
ACY 77 12/7/1998
ILG 75 12/4/1998
ABE 72 12/29/1984, 12/4/1998, 12/1/2006
TTN 76 12/7/1998
GED 77 12/1/1991
RDG 77 12/29/1984
MPO 67 12/13/2015
DECEMBER 2015 IS ON PACE TO SET THE ALL-TIME MONTHLY RECORD FOR
THE WARMEST DECEMBER AT PHILADELPHIA. THE AVERAGE TEMPERATURE FROM
DECEMBER 1-21ST AT PHL AIRPORT WAS 49.4F (10.6F ABOVE NORMAL)
WHICH IS THE WARMEST ON RECORD THROUGH THE FIRST 21 DAYS OF THE
MONTH. THE PREVIOUS WARMEST WAS 48.6F IN 2001.
MEAN TEMPERATURES THE LAST 10 DAYS OF THE MONTH (DECEMBER 22-31)
WOULD HAVE TO AVERAGE 34.5F (OR 0.2F BELOW NORMAL) TO TIE DECEMBER
1923 FOR THE WARMEST DECEMBER ON RECORD AT PHILADELPHIA (44.6F).
BASED ON OUR CURRENT FORECAST, WHICH HAS AN AVERAGE TEMPERATURE OF
57F (20-25F ABOVE NORMAL) FROM DECEMBER 22-28 AND CPC'S 6-10 DAY
OUTLOOK OF CONTINUED ABOVE NORMAL TEMPS, WE'LL SMASH THE PREVIOUS
RECORD BY MORE THAN 5F!
TO TRY TO PUT THE ABOVE INTO PERSPECTIVE...
THERE IS ONLY ONE OTHER OCCURRENCE IN THE PHILADELPHIA RECORD
BOOKS WHERE THE WARMEST MONTHLY MEAN TEMPERATURE WAS MORE THAN ONE
DEGREE HIGHER THAN THE SECOND WARMEST... THE MONTHLY MEAN
TEMPERATURE OF 46.2F IN JANUARY 1932 IS 2.9F ABOVE THE SECOND
WARMEST JANUARY ON RECORD (1950). BASED ON THE WHAT'S HAPPENED SO
FAR THIS MONTH AND OUR 7-DAY FORECAST, THE MEAN MONTHLY
TEMPERATURE PROJECTED THRU THE 28TH WOULD BE 51.2F. COMPARED TO
OTHER MONTHS (AND ASSUMING THE MONTHLY MEAN DOESN'T CHANGE
SIGNIFICANTLY OVER THE LAST THREE DAYS OF THE MONTH), THIS WOULD
RANK DECEMBER 2015 IN THE TOP THREE WARMEST MARCHES ON RECORD, IN
THE TOP 8 WARMEST NOVEMBERS ON RECORD AND ONLY A FEW DEGREES BELOW
THE MONTHLY NORMAL TEMPERATURE FOR APRIL!
OFFICIAL MONTHLY TEMPERATURE RECORDS FOR PHILADELPHIA DATE BACK TO
1872.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...KLINE
NEAR TERM...KRUZDLO/NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...KLINE
AVIATION...KLINE/KRUZDLO/NIERENBERG
MARINE...KLINE/KRUZDLO/NIERENBERG
CLIMATE...Hazardous weather outlook, Dec 22, 11:26 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1126 PM EST TUE DEC 22 2015 NJZ001-007>009-PAZ054-055-060>062-101>106-240430- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 1126 PM EST TUE DEC 22 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ010-012>027-PAZ070-071-240430- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 1126 PM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-240430- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1126 PM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:16 AM EST | Marine Dense Fog Advisory | PHI | 33 hr | |
| Dec 23, 3:37 AM EST | Small Craft Advisory | PHI | 54 hr | |
| Dec 23, 6:33 PM EST | Special Marine Warning | PHI | 57 min | |
| Dec 23, 6:19 PM EST | Areal Flood Advisory | PHI | New Castle | 116 min |
Nearby
Dense Fog Advisories in New Jersey, 2015Dense Fog Advisories in Pennsylvania, 2015Dense Fog Advisories in Delaware, 2015Every dense fog advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.